is there any fever even low grade associated with this? is the area of that injection at all hot or red at the injection site? infection is always a possible whenever anything simply penetrates our skin as with injections? just one possible for increased pain. another possible, and considering the mere fact your pain never actually went away or 'numbed" at all would be he could very easily have missed that correct facet back there too so nothing he stated would happen actually did? based upon just THAT alone would really make a person wonder if he simply did miss the "right' spot,even under flouro, they still may not 'always' even hit the area they need to or can easily miscount levels which would end up creating an injection at the wrong facet level too? just some things that are 'known' possob;es when it comes to esp injecting certtain levels andthe very tiny facets themselves?
having pain this far out really IS rather unusual to have actually. its normally the first few days or an ongoing string of days post injection that would finally give you some relief after that pain of introducing MORE fluid to a very normally particular level of fluid/pressure just simply gets absorbed(and those facet joints are very very tiny where they inject into the synovium within them)? i had six days from hell from my symp block done on my lumbar to help with my RSD burn hell that ONLY after day six, THEN i felt real relief in a much lower burn level. but those six days were VERY consistant with higher pain levels in an ongoing way not a suddden out of the blue increase like it appears you are having here? correct me if i'm wrong.
either way, if you suddenly are producing much more pain in an area that did recieve an injection last week where you did NOT actually have it before, it DOES need some checking into by the PM who did that injection now. its just not usually the
"norm', ya know?
you need to find out the 'whys' in this sudden increase in pain,the reasons why what your PM stated said were going to happen did not, and i sure as heck would not even consider ANY ablating of any nerves here til this seriously gets figured out. like i mentiuoned above? depending upon if this was esp the c spine levels, miscounting the facets/levels of the c spine is NOT as unusual as you might think? i have had actual miscounts done by interpretting rads simply reading my MRI films miscount my levels too? it can and does happen. and i really am wondering just where your PM actually injected given your non response here ya know? this just does not sound like things went right right from the beginning for you from right from the actual injection and what it 'should' have at the very least "done' for you?
but i would seek out that PM again for a good check over just to see what may be creating this sudden pain well after the injection. and to most definitely rule out ANY level of possible infection. that spinal is just NOT a place you want to end up with ANY level of infection. it just needs some ruling out to be safe.
i wish i had some better answers for you than this, but not seeing it or really knowing the extent of facet involvement here its really hard to say what this realistically could even be, ya know what i mean? but DO cover the basics at least. and stay the heck away from ANY ablation til you obtain 'good/solid" answers here as to why this did not even BEGIN to work and why you are feeling what you are now too. good luck BE, and please do keep me posted on this. hope you feel better soon. Marcia
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
yes....it just very well could so please monitor your situation closely; the last time i had that inj done i ended up in the er via ambulance cuz i couldnt walk and pain was overwhelming out of control and was admitted for 4 days on a morhpine pump to get it under control
I called in today to cancel my appt for later this week, for the second procedure they wanted to do. I told them about the new pain and they said they could get me in Nov 5th....
The initial injection was diagnostic and there was supposed to be some interaction between the doctor and I somewhere along the way from the recovery room to today, but I haven't heard a thing from anyone. The doctor said he'd see me after the first injection to see if the pain had went away, but I never saw his face again after the sedation hit me before the injection.
I told the nurse today that I thought something was wrong but she didn't seem too concerned, as she gave me an appt some 3 weeks away. I think tomorrow I'll schedule an appt with my family doctor and see what I should do, because apparently all this new PM doc cares about is the $$$.
Thanks for the replies.
No fever or soreness on the injection site, just in the area where they injected (L5-S1). It actually feels more like pressure, sort of, and I've been getting some increased weakness in my left leg (same side as injection/injury). This PM doc is foreign and to be honest I really wasn't sure about him from day one. My first visit basically went something like this: Meds bad, too young, you need injections and ablation. See you in a few weeks. In and out of the room in less than maybe 10 minutes.
This has been an ongoing experience with pain docs, too. They all want to really push the injections and skimp on the pain meds.
Don't get me wrong here, I think the injections are fine if they work and if it's something the patient WANTS to have done, but around here you're really hard pressed to find a doctor that will prescribe pain meds. I'm allotted 4 of the 7.5mg oxycodone per day, 2 ever 12 hours, and every doctor I have seen has made it a point to say that it's a large dose and too much.
Personally, I'd much rather take the meds than risk screwing up my back any worse than it is, and this latest injection deal has only turned me against these procedures even more. I think that the common misconception is that people taking pain killers get a high from it, and if they don't then it's only a matter of time until they figure out they can and become addicted. I had a pm doc a few years back, when I told her that I wasn't getting much relief from 20mg of oxycontin per day, tell me that I wasn't supposed to be taking it until I felt high.... yeah. Talk about wanting to /face_palm someone. I have never been witness to the kind of demeaning treatment in a professional medical setting as I have throughout my 7 years of dealing with pain management.
But, in all fairness, the doctors around here that do prescribe the pain meds more liberally are always targeted by the junkies and it isn't long before it's in the news or the office is closed. It's a lose/lose anymore, it seems.
Last edited by Brokend; 10-18-2010 at 04:37 PM.
The pain has become non-stop and now it's more of a burning kind of pain, as well as being a sharp pain. The area of the injection still feels full/swelled up on the inside, though there is no sign of infection on the outside.
I'm really beginning to wonder what it was he did to my back now. My Nov. 5th appointment seems forever away. Funny thing, but they were pushing pushing pushing me to get in there quickly for the injection and ablation, but now they are in no hurry at all to have me return.
My medication, Oxycodone (15mg/twice a day) usually takes care of my pain to a livable degree, but this pain after the facet injection isn't even coming close to being controlled.
I wanted to call the doctor and ask him if I could take an extra dose a day but decided it probably wasn't that great of an idea so I've just been gutting it out instead.
you need to contact this doctor and impress upon him you are having a PROBLEM and your PAIN HAS GOTTON WORSE SINCE THE INJ PROCEDURE-if you dont and you wait; that will just tell this guy the pain couldnt have been that bad cuz he sounds jst like that kind of doctor